Washington, 2015

Wildfire in Washington, July 1 to 3, 2015

July 1 to 3, 2015 · NWS OTX · 1 event in 1 county or zone

This fire of undetermined origin started 6 miles north of Quincy, WA. It burned 2,100 acres and cots $200,000 to suppress/contain.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This fire of undetermined origin started 6 miles north of Quincy, WA. It burned 2,100 acres and cots $200,000 to suppress/contain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 30, 9:32 PM PST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 30, 9:32 PM PST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 PM PDT TUE JUN 30 2015

.SYNOPSIS....A few mountain showers near the Canadian Border
tonight then the weather looks dry and hot into the Independence
Day weekend. Hottest days will likely be Thursday and Friday with
many valley sites topping the century mark. with breezes kicking
up as weather systems move across the strong upper level ridge.
Friday and Saturday winds are potentially looking more substantial
as a cool front tries to sag in from Canada eventually forcing
winds more from the north. It's still looking dry and warm even
into the beginning of next week.

&&

.DISCUSSION...
Forecast update to take down the Red Flag Warning for the Kittitas
Valley. Although the winds will remain breezy down the Kittitas
Valley through tonight, relative humidity has increased above
critical thresholds.

All of the thunderstorm activity this evening has remained north
of the Canadian border. However, a new cell at 8:20 PM has popped
up just northeast of Oroville across the border, so there is still
a possibility for thunderstorms across the far northern portions
of the region near the border. Communities most likely to be
impacted by a thunderstorm this evening would be Curlew, Lauier,
Northport, Metaline Falls and Porthill as storms push from west
to east across BC. /SVH

&&

.AVIATION...
06Z TAFS: An upper level disturbance will push across BC tonight.
This will spark off some thunderstorms right along and north of
the border with BC Canada. Shortwave ridging will then build in
on Wednesday with clear skies and VFR conditions continuing at all
TAF sites through 06Z Thursday. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        67  95  66  97  68  99 /   0   0   0   0   0   0
Coeur d'Alene  63  92  61  95  62  96 /   0   0   0   0   0   0
Pullman        58  92  56  95  59  95 /   0   0   0   0   0   0
Lewiston       69 100  68 103  69 103 /   0   0   0   0   0   0
Colville       62  96  60 100  61 101 /  10   0   0   0   0   0
Sandpoint      56  91  54  94  56  96 /   0   0   0   0   0   0
Kellogg        62  92  58  95  59  96 /   0   0   0   0   0   0
Moses Lake     67 100  66 102  67 103 /   0   0   0   0   0   0
Wenatchee      71 100  73 104  73 102 /   0   0   0   0   0   0
Omak           63  98  63 101  64 102 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory from 1 PM Wednesday to 9 PM PDT Friday for
     Lewiston Area.

WA...Heat Advisory from 1 PM Wednesday to 9 PM PDT Friday for Lower
     Garfield and Asotin Counties-Moses Lake Area-Upper Columbia
     Basin-Washington Palouse.

     Heat Advisory from 1 PM Thursday to 9 PM PDT Friday for Okanogan
     Valley-Wenatchee Area.

&&
Hazardous weather outlook, Jun 30, 2:06 PM PST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
306 PM PDT TUE JUN 30 2015

IDZ026-WAZ032>036-041-043-044-012215-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
306 PM PDT TUE JUN 30 2015

This Hazardous Weather Outlook is for portions of North Central
Idaho...Central Washington...East Central Washington...North
Central Washington...Northeast Washington and Southeast
Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A hot and dry airmass will build over the region Wednesday into
Friday. High temperatures in the upper 90s to near 104 degrees
will be common in the lowest elevations of the Central Basin,
along the Columbia river through Wenatchee and into the Okanogan
Valley.

Friday and Saturday increasing winds from the west and north will
be a concern especially for fire related issues. Stay tuned for
further forecasts as these days approach.

Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx

IDZ001>004-027-WAZ031-037-038-042-012215-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
306 PM PDT TUE JUN 30 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Friday and Saturday increasing winds from the west and north will
be a concern especially for fire related issues. Stay tuned for
further forecasts as these days approach.

Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Waterville Plateau

When
July 1, 12:00 AM PST to July 3, 12:00 AM PST
Where
Waterville Plateau forecast zone
Reported by
Other Federal Agency
Coordinates
47.471, -119.572 (the zone’s center; the record gives no point)

This fire of undetermined origin started 6 miles north of Quincy, WA. It burned 2,100 acres and cots $200,000 to suppress/contain.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599548.